Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Suffering from asthma since childhood. Prescribed euphomin syrup, addicted to syrup, shivering. Suggestions?

Hi Doctor , I have asthma from child hood one of the doctor suggested me to use, Euphomin Syrup and i get better when i use it, but the problem is the syrup has caffeine, and i have a doubt i got addicted to this drug, my height is 5.7 weight: 60 and i do excerise every day. When ever i use this syrup my hands are shivering , i need your suggestion
Asked On : Wed, 20 Feb 2013
Answers:  3 Views:  90
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Thanks for your query.

My search on Euphomin syrup shows that it is a combination of many medicines including some natural ingredients. Shivering can be caused by caffeine, along with other ingredients of the syrup. Again, natural ingredients can have unknown side-effects too.
There are other medicines that can take care of your condition and do not have the side-effects mentioned by you.
My suggestion would be to discuss the options with a physician and get a new prescription.

Hope I answered your query.

Answered: Wed, 20 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

General & Family Physician Dr. Vijayasarathy N's  Response
Hi dear!
U r taking the drug aminophylline (theophylline derivative), mixed in the cough syrup.
The causes of ur shivering could be 1. aminophylline excess in ur blood levels 2. Caffeine toxicity 3. and rarely alcohol withdrawal (the syrup contains alcohol).
U need to measure the serum levels of aminophylline first. If it's excess, gradually reduce the dosage of ur cough syrup and switch over to inhaler medications.
For the shivering, u may need to take propranolol. Dont take additional coffee or tea until u withdraw from the syrup. Consult ur doctor for using inhaler and propranolol
Answered: Wed, 20 Feb 2013
I find this answer helpful
General & Family Physician Dr. Ramesh M.Vachharajani's  Response
Welcome to HCM,
There are plenty of anti asthmatic tablets and syrups are available which do not contain caffeine.
Consult your doctor and take his advise.
Go for deep respiratory breathing exercise, Prayanams and respiratory exercise with Spirometer.
Ok and bye.
Answered: Wed, 20 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor